Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 47, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 7, 2017, 8:04 PM EST for 4 counties in Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 7, 2017, 8:04 PM EST (01:04 UTC)
- Expired
- Feb 7, 2017, 8:45 PM EST
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Atkinson County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA
The radar
The Moody AFB radar (KVAX), 38 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 8:25 PM EST | TSTM WND DMG | Nicholls, GA | LAW ENFORCEMENT REPORTED A LARGE TREE BLOCKING THE ROAD IN NICHOLS. THE TIME GIVEN WAS BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 7, 7:37 PM EST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted.
677
WUUS52 KJAX 080104
SVRJAX
GAC003-065-069-101-080145-
/O.NEW.KJAX.SV.W.0047.170208T0104Z-170208T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
804 PM EST TUE FEB 7 2017
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Echols County in southeastern Georgia...
Clinch County in southeastern Georgia...
Coffee County in southeastern Georgia...
Atkinson County in southeastern Georgia...
* Until 845 PM EST
* At 802 PM EST, severe thunderstorms were located along a line
extending from near Alapaha to Moody Air Force Base to near
Madison, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Douglas, Homerville, Pearson, Willacoochee, Broxton, Ambrose,
Argyle, Statenville, Nicholls and Du Pont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3146 8315 3151 8308 3166 8300 3167 8263
3156 8263 3148 8260 3147 8263 3128 8263
3128 8270 3123 8270 3102 8259 3099 8254
3060 8271 3062 8313 3079 8313 3083 8310
3087 8297 3118 8297 3119 8305 3128 8303
TIME...MOT...LOC 0102Z 261DEG 38KT 3133 8320 3097 8317 3051 8337
HAIL...<.75IN
WIND...60MPH
$$
ELSENHEIMER2 follow-up statements
864
WWUS52 KJAX 080132
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
832 PM EST TUE FEB 7 2017
GAC003-065-069-101-080145-
/O.CON.KJAX.SV.W.0047.000000T0000Z-170208T0145Z/
Echols GA-Clinch GA-Coffee GA-Atkinson GA-
832 PM EST TUE FEB 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EST
FOR ECHOLS...CLINCH...COFFEE AND ATKINSON COUNTIES...
At 832 PM EST, severe thunderstorms were located along a line
extending from 6 miles east of Willacoochee to near Du Pont to near
Jennings, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Douglas, Homerville, Pearson, Broxton, Ambrose, Argyle, Statenville,
Nicholls, Du Pont and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3167 8263 3156 8263 3148 8260 3147 8263
3128 8263 3128 8270 3123 8270 3102 8259
3099 8254 3060 8271 3062 8313 3079 8313
3083 8310 3087 8297 3118 8297 3153 8307
3166 8300
TIME...MOT...LOC 0132Z 261DEG 42KT 3137 8293 3101 8290 3055 8311
HAIL...<.75IN
WIND...60MPH
$$
ELSENHEIMER052
WWUS52 KJAX 080143
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
843 PM EST TUE FEB 7 2017
GAC003-065-069-101-080153-
/O.EXP.KJAX.SV.W.0047.000000T0000Z-170208T0145Z/
Echols GA-Clinch GA-Coffee GA-Atkinson GA-
843 PM EST TUE FEB 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR ECHOLS...CLINCH...COFFEE AND
ATKINSON COUNTIES WILL EXPIRE AT 845 PM EST...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until midnight EST for
northern Florida...and southeastern Georgia.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jacksonville.
LAT...LON 3167 8263 3156 8263 3148 8260 3147 8263
3128 8263 3128 8270 3123 8270 3102 8259
3099 8254 3060 8271 3062 8313 3079 8313
3083 8310 3087 8297 3118 8297 3153 8307
3166 8300
TIME...MOT...LOC 0143Z 261DEG 38KT 3139 8280 3103 8277 3057 8299
$$
ELSENHEIMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 3:54 PM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Feb 7, 3:54 PM EST, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 354 PM EST Tue Feb 7 2017 .NEAR TERM (Through Wednesday)... ...NEW RECORD HIGH AT JAX... ...MARGINAL RISK OF SEVERE WEATHER TONIGHT... A tightening gradient between a ridge to the southeast and an approaching strong cold front will provide a warm south to southwest flow to the area the rest of today. A new record high of 81 degrees so far at Jax. A cap at 700 mb has limited convection across the area despite a short wave moving across the southern zones. However...this will change tonight as a much stronger short wave trough moves across the area. A line of showers and storms will precede this short wave and timing (according to HRRR) puts it in our western half forecast area by around 9 pm and moving across the eastern half between Mid-2 am. SPC continues to have our western area under a marginal risk of severe wx. There will be a considerable amount of de-stabilization this eve as a cold pocket aloft (temps at 500 mb as low as -18c) moves into the area. This along with modest deep layer shear will help sustain the line as it moves across the area. Model forecast soundings indicate surface based cape will be limited due to loss of daytime heating. However...given the strong dynamics... some storms could still get strong or severe with damaging wind gusts and hail the main concerns. Later tonight...models still strongly suggest considerable low clouds will overspread the area due to the combination of a moist southwest flow and subsidence aloft when the short wave departs. Wednesday...As the mid to upper level shortwave departs flow aloft becomes nearly zonal. Areas of fog and low stratus are likely in the morning with skies becoming partly sunny as drier air mixes down. While moisture and lift will be limited...models suggest there may be just enough low level moisture to combine with afternoon heating to produce a few showers or even an isolated storm. Appears best chance of this would be south of I-10. Highs forecast in the mid 70s to around 80 with breezy southwest flow at times expected as broad sfc high pressure will be positioned near southern FL and cold front still northwest of the area. .SHORT TERM /Wed Night-Fri Night/... Wed Night...Leftover Pre-frontal shower/storm activity from the afternoon will continue through the nighttime hours but lack of heating and with dynamics all lifting to the North, have kept it mainly 20-40% shower coverage through the night at times, but model trends show it might actually be less during the overnight hours. Gradient SW flow at the surface will likely stay strong enough to prevent much in the way of Fog formation, but widespread low stratus is expected to develop through the night. Mild overnight lows generally in the lower/middle 60s except for upper 50s far inland SE GA where the surface cold front may reach by around sunrise Thu. Thursday...Cold frontal passage expected during the early-mid morning hours from NW to SE with maybe a lingering isolated shower otherwise expect clearing skies and increasing W/NW winds to 15 to 25 mph with gusts up to 30-35 mph, likely just below Wind Advisory criteria. A mild morning will still allow temps to reach around 70 degrees across SE GA and in the mid/upper 70s across NE FL as sunny skies dominate by the afternoon hours. Thu Night...Models have trended much colder with the airmass that pushes into the region from the North and under clear skies expect widespread lows in the middle/upper 30s inland and near 40 along the coast. Still looks like the NW to N winds remain elevated enough to prevent much in the way of frost formation, but normally colder and wind protected regions may get some patchy frost by sunrise Fri morning. Friday...High pressure builds directly over the region with sunny skies expected but the cooler airmass will keep Max Temps topping out in the lower/middle 60s except for some upper 50s along the SE GA coast as the winds become NE through the day around 10 mph. Fri Night...High pressure slides E/SE into the Wrn Atlc with a ridge back across NE FL/SE GA and this will continue clear skies and another night with lows in the lower/middle 40s inland and near 50 along the coast, but with light winds models may trend overnight lows slightly downward into the upper 30s as we get closer in time, along with potential for shallow ground fog. .LONG TERM /Sat-Tue/... Mainly dry with above normal temps through the period as Wrn Atlc High pressure ridge across the region over the weekend will sink slowly southward early next week. A few weaker frontal passages possible in the Tue/Wed time frame but too far out to introduce any Pops at this time. && .AVIATION...Scattered showers may develop during the mid to late afternoon especially along the east cntrl Fl coast and have VCSH at SGJ. A much better chance for showers and storms after 03z tonight as a line of showers and storms approach the area. Confidence high for that and have TEMPO groups for TSRA as well as for gusty winds and MVFR vsby/cigs between 04Z-08Z. Considerable low clouds and fog later tonight into Wednesday morning and have prevailing IFR conditions at all terminals. && .MARINE...Southwest winds increase tonight as a strong mid/upper disturbance and low level jet moves offshore. A line of showers and storms are forecast to move offshore late evening and after midnight. Winds/seas may be higher in and near storms. A south to southwest flow will continue through Wednesday as a cold front approaches the area. Frontal passage looks to be Thursday morning with SCA conditions developing Wednesday night and continuing at least into early Friday. Gusts to gale force possible Thu through Thu night. Winds and seas will continue elevated Friday but will be on the decline as sfc high pressure moves into local area and then south of the region Saturday. Rip Currents: Mainly low risk with some lingering easterly swells through Wednesday with predominate flow south to southwest. && .FIRE WEATHER... Elevated dispersion values Wed/Thu afternoons, while breezy W/NW winds at 15-25 mph will combine with near critical Min RH values around 30% will result in elevated Fire Weather Conds but likely not enough to trigger a Red Flag Event. && .CLIMATE... New daily record high set at JAX today of 81F this afternoon. Current record highs for today... SSI 78 (1999)...AMG 81 (1957)...JAX 80 (1904)...GNV 86 (1957) Record Highs for Wed 2/8... JAX 84/1957...GNV 85/1957...AMG 84/1957...SSI 80/1999 && .PRELIMINARY POINT TEMPS/POPS... AMG 59 76 58 68 / 90 20 40 10 SSI 60 73 61 70 / 80 10 30 10 JAX 61 79 63 74 / 80 20 30 10 SGJ 61 79 63 75 / 80 20 20 10 GNV 61 78 63 76 / 80 30 30 10 OCF 61 79 64 77 / 80 30 30 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Peterson/Hess
Hazardous weather outlook, Feb 7, 7:45 PM EST, 19 minutes before
Hazardous Weather Outlook...Updated National Weather Service Jacksonville FL 745 PM EST Tue Feb 7 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-081530- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 745 PM EST Tue Feb 7 2017 ...Severe Thunderstorm Watch for interior southeast Georgia and interior northeast Florida until Midnight... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Tonight...A squall line will produce stong and damaging winds as it moves quickly east across northeast Florida and southeast Georgia this evening. Isolated brief tornadoes will also be possible. The storms will decrease in strength around midnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated thunderstorms are possible Wednesday afternoon and night. Some storms may be strong to severe with strong wind gusts and hail the main concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested this evening. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Feb 7, 2:09 PM EST, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
209 PM EST TUE FEB 7 2017
GAZ163-072000-
Clinch GA-
209 PM EST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLINCH COUNTY UNTIL
300 PM EST...
At 209 PM EST, Doppler radar was tracking a strong thunderstorm over
Du Pont, or 9 miles southwest of Homerville, moving northeast at 25
mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Homerville, Argyle, Du Pont and Cogdell.
LAT...LON 3118 8282 3118 8267 3103 8260 3085 8288
3094 8297 3104 8297
TIME...MOT...LOC 1909Z 227DEG 24KT 3098 8289
HESSSpecial weather statement, Feb 7, 2:42 PM EST, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
242 PM EST TUE FEB 7 2017
GAZ150-163-072030-
Clinch GA-Ware GA-
242 PM EST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLINCH AND CENTRAL
WARE COUNTIES UNTIL 330 PM EST...
At 242 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Argyle to 7 miles south of Manor. Movement
was northeast at 35 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Waycross, Argyle, Dixie Union, Pebble Hill, Braganza, Manor, Boggy
Bay, Cogdell and Needham.
LAT...LON 3114 8276 3118 8271 3118 8267 3121 8268
3142 8242 3140 8242 3140 8240 3138 8242
3136 8239 3129 8239 3122 8231 3122 8228
3119 8228 3117 8221 3109 8221 3107 8218
3101 8229 3101 8241 3095 8242 3088 8256
TIME...MOT...LOC 1942Z 233DEG 30KT 3113 8266 3099 8255
HESSSpecial weather statement, Feb 7, 3:15 PM EST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
315 PM EST TUE FEB 7 2017
GAZ134-150>152-072100-
Brantley GA-Bacon GA-Pierce GA-Ware GA-
315 PM EST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACON...NORTHEASTERN
WARE...PIERCE AND BRANTLEY COUNTIES UNTIL 400 PM EST...
At 315 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Pebble Hill to near Braganza. Movement was
northeast at 30 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Waycross, Blackshear, Nahunta, Patterson, Offerman, Bristol, Dixie
Union, Pebble Hill, Braganza and Jamestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3155 8223 3152 8222 3147 8216 3148 8209
3147 8206 3145 8205 3141 8206 3137 8203
3135 8192 3135 8185 3126 8179 3101 8223
3101 8236 3131 8255 3157 8227
TIME...MOT...LOC 2015Z 229DEG 28KT 3129 8246 3107 8231
HESSLocal storm report, Feb 7, 4:30 PM EST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 4 SE NEW LACY 31.49N 82.32W
02/07/2017 BACON GA 911 CALL CENTER
911 CALL CENTER REPORTED A TREE DOWN ON A POWER LINE
ALONG DESERT ROSE ROAD.
&&
JHESSSpecial weather statement, Feb 7, 5:05 PM EST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
505 PM EST TUE FEB 7 2017
FLZ033-037-038-072245-
Flagler FL-St. Johns FL-Putnam FL-
505 PM EST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. JOHNS...
SOUTHEASTERN PUTNAM AND NORTHWESTERN FLAGLER COUNTIES UNTIL 545 PM
EST...
At 505 PM EST, Doppler radar was tracking a strong thunderstorm over
Pomona Park, moving northeast at 30 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Palm Coast, Saint Augustine, Palatka, Crescent City, Pomona Park,
Hastings, Andalusia, East Palatka, Saint Augustine Beach and
Marineland.
LAT...LON 2937 8147 2932 8168 2934 8168 2934 8166
2937 8167 2937 8174 2943 8174 2943 8178
2949 8178 2949 8182 2953 8185 2993 8125
2991 8123 2965 8114
TIME...MOT...LOC 2205Z 221DEG 26KT 2947 8157
ELSENHEIMERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 8:50 PM EST | Special Weather Statement | JAX | Appling, Bacon, Clinch, Pierce, Ware | 40 min |
| Feb 7, 9:26 PM EST | Special Weather Statement | JAX | Appling, Brantley, Charlton, Pierce, Wayne | 49 min |
| Feb 7, 10:03 PM EST | Special Weather Statement | JAX | Camden, Glynn, Wayne | 42 min |
| Feb 7, 10:05 PM EST | Severe Thunderstorm Warning | JAX | Camden | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.